Skip to Main Content
Journal of Algebraic Geometry

Journal of Algebraic Geometry

Online ISSN 1534-7486; Print ISSN 1056-3911



The Grothendieck-Lefschetz theorem for normal projective varieties

Authors: G. V. Ravindra and V. Srinivas
Journal: J. Algebraic Geom. 15 (2006), 563-590
Published electronically: October 25, 2005
MathSciNet review: 2219849
Full-text PDF

Abstract | References | Additional Information

Abstract: We prove that for a normal projective variety $X$ in characteristic $0$, and a base-point free ample line bundle $L$ on it, the restriction map of divisor class groups $\operatorname {Cl} (X)\to \operatorname {Cl}(Y)$ is an isomorphism for a general member $Y\in |L|$ provided that $\dim {X}\geq 4$. This is a generalization of the Grothendieck-Lefschetz theorem, for divisor class groups of singular varieties.

References [Enhancements On Off] (What's this?)

Additional Information

G. V. Ravindra
Affiliation: Department of Mathematics, Washington University, St. Louis, Missouri 63130
MR Author ID: 705313

V. Srinivas
Affiliation: School of Mathematics, Tata Institute of Fundamental Research, Homi Bhabha Road, Mumbai-400005, India
MR Author ID: 194380

Received by editor(s): April 21, 2005
Received by editor(s) in revised form: May 31, 2005, and June 15, 2005
Published electronically: October 25, 2005
Additional Notes: Srinivas was partially supported by a Swarnajayanthi Fellowship of the D.S.T